Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 107, NWS Milwaukee, WI

July 2, 2008Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 2, 2008, 9:47 AM CDT for Sheboygan County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2008, 9:47 AM CDT (14:47 UTC)
Expired
Jul 2, 2008, 10:21 AM CDT
In force
34 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:48 AM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jul 2, 3:48 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 AM CDT WED JUL 2 2008

.SHORT TERM...SHOWERS AND TSTORMS ARE PRESENT ALONG THE COLD
FRONT OVER UPPER MI AND FAR NRN WI WHILE WARM ADVECTION ACTIVITY
IS DEVELOPING OVER NW IA. MODELS SUGGEST ACTIVITY WITHIN WAA OVER
IA WILL DEVELOP NEWD THIS MORNING AND PROBABLY AFFECT THE WRN AND
NRN CWA AROUND AND AFTER 15Z. COLD FRONT WILL THEN SHIFT SWD
THROUGH THE CWA MAINLY THIS AFTERNOON. ALTHOUGH MAIN POLAR TROUGH
AND ASSOCIATED HT. FALLS WILL REMAIN OVER THE NRN GREAT LAKES AND
SRN CANADA...CONVERGENCE ALONG COLD FRONT AND WEAK CAP WILL RESULT
IN NUMEROUS SHOWERS AND TSTORMS THIS AFTERNOON. MUCAPES AROUND
2000 J/KG ARE CURRENTLY ANALYZED BY THE RUC ALONG THE FRONT OVER
CENTRAL MN AND ARE ANTICIPATED THIS AFTERNOON OVER SRN WI ALONG
WITH 35 KTS OF DEEP LAYER SHEAR. MULTICELLULAR STORMS ARE EXPECTED
BUT A COUPLE SUPERCELLS ARE POSSIBLE. STEEP MID LEVEL LAPSE RATES
AROUND 7 C/KM AND DELTA THETAE AROUND 18C WILL BE FAVORABLE FOR
SVR DOWNBURSTS AND LARGE HAIL IN THE STRONGER STORMS. ALTHOUGH PWS
MAY INCREASE TO 1.6 INCHES...STORM MOTION AROUND 25 KTS AND
PROPAGATING COLD FRONT SHOULD LIMIT THE FLASH FLOOD THREAT. A
CHANCE OF STORMS WILL LINGER IN THE EARLY EVENING WITH COLD
ADVECTION TO TAKE HOLD AFTERWARD AS WINDS TURN NLY.

.LONG TERM...
WEAK NW FLOW ALOFT AND HIGH PRESSURE WILL PREVAIL FROM THU INTO
SAT. THE CU RULE SUGGESTS SCT-BKN CLOUD COVER FOR THU WHILE A WEAK
SHORTWAVE MAY BRING SCT-BKN CLOUD COVER THU NT AND FRI. DRY
WEATHER ANTICIPATED DURING THIS TIME WITH DRY AIR IN LOW TO MID
LEVELS. IN WAKE OF COLD ADVECTION...TEMPS WILL BE RELATIVELY COOL
ON THU AND THEN WARM A FEW DEGREES EACH DAY INTO THE WEEKEND.

&&

.AVIATION...COLD FRONT MOVING FROM NORTHWEST WISCONSIN WILL SWEEP
ACROSS SOUTHERN WISCONSIN DURING AFTERNOON HOURS. EXPECT VFR
CONDITIONS TO PREVAIL THROUGH 12Z THURSDAY WITH EXCEPTION OF A
PERIOD OF MVFR CONDITIONS IN VICINITY OF FRONT. SCATTERED
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF FRONT WITH LOCAL IFR
VISIBILITIES AND CEILINGS OCCURRING IN STRONGEST STORMS...ALONG WITH
GUSTY WINDS AND HAIL. ATTEMPTED TIMING OF STORMS IN TAF FORECASTS
WILL BE REFINED AS ONGOING CONVECTION OVER NORTHWEST WISCONSIN
APPROACHES AREA. SOUTHWEST SURFACE WINDS AROUND 10 KNOTS TO BECOMING
WESTERLY AROUND 10 KNOTS WITH COLD FRONTAL PASSAGE AND THEN TURN TO
NORTHEAST 10 TO 20 KNOTS BY MIDNIGHT TONIGHT.

&&

.MARINE...WINDS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA THIS
MORNING AHEAD OF COLD FRONT OVER NORTHWEST WISCONSIN. HOWEVER AS
FRONT NEARS LAKESHORE AREA LATER THIS MORNING...WINDS WILL DECREASE
AS PRESSURE GRADIENT RELAXES. FRONT MAY TRIGGER SEVERE STORMS DURING
AFTERNOON AND EVENING HOURS WHICH WILL CAUSE WINDS AND WAVES TO BE
HIGHER NEAR THE STRONGEST STORMS. AFTER FRONTAL PASSAGE LATER THIS
AFTERNOON...NORTH TO NORTHEAST WIND GUSTS AROUND 20 KNOTS ARE
POSSIBLE AND MAY LINGER AND INTO THE OVERNIGHT HOURS. STILL SOME
INDICATIONS OF A PNEUMONIA FRONT AFTER THE COLD FRONTAL PASSAGE.
DURATION OF HIGHER WINDS WITH THIS FRONT EXPECTED TO BE SHORT LIVED
AT THE MOMENT. SO WILL NOT ISSUE HEADLINES AT THIS TIME...BUT WILL
CONTINUE TO MONITOR.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...20
AVIATION/MARINE...17
Hazardous weather outlook, Jul 2, 4:01 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT WED JUL 2 2008

WIZ046-047-051-052-056>060-062>072-030915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
401 AM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING WITH THUNDERSTORMS
BECOMING LIKELY THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN HAZARDS.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF
THE ROCK RIVER IN SOUTHERN WISCONSIN...AND THE FOX RIVER AROUND
BERLIN...CONTINUES TO EXPERIENCE MODERATE TO MAJOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

MUCH OF THE ROCK RIVER WILL REMAIN IN MAJOR FLOOD THROUGH MUCH OF
THE REST OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO
SLOWLY FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING.

LMZ643>646-030915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
401 AM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING WITH THUNDERSTORMS
BECOMING LIKELY THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CRITERIA MAY BE MET THURSDAY DUE TO NORTHEAST
WINDS AND HIGH WAVES.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

TZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 2, 8:11 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
811 AM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             PALMYRA                 42.88N 88.59W
07/02/2008  E0.75 INCH       JEFFERSON          WI   AMATEUR RADIO

&&

RKAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:07 AM CDTSevere Thunderstorm WarningMKXColumbia, Sauk53 min
Jul 2, 9:38 AM CDTSevere Thunderstorm WarningMKXIowa, Lafayette52 min
Jul 2, 9:42 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake, Marquette63 min
Jul 2, 9:53 AM CDTSpecial Marine WarningMKX43 min
Jul 2, 10:16 AM CDTSevere Thunderstorm WarningMKXDane, Green, Rock59 min
Jul 2, 10:38 AM CDTSpecial Marine WarningMKX73 min
Jul 2, 10:46 AM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan29 min
Jul 2, 10:51 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Jefferson39 min
Jul 2, 11:22 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha53 min
Jul 2, 11:35 AM CDTSpecial Marine WarningMKX82 min
Jul 2, 1:56 PM CDTSpecial Marine WarningMKX36 min
Jul 2, 3:04 PM CDTSpecial Marine WarningMKX41 min
Jul 2, 6:14 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington61 min
Jul 2, 6:19 PM CDTSpecial Marine WarningMKX116 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.